Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 230, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 30, 2003, 1:55 PM EDT for Baker County, Florida; Charlton County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2003, 1:55 PM EDT (17:55 UTC)
- Expired
- Jul 30, 2003, 2:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Baker County, FL, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:00 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 30, 10:00 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT WED JUL 30 2003 DEEP LAYER RIDGE AXIS REMAINS TO THE SOUTH TODAY WITH FRONTAL BOUNDARY WASHING OUT OVER NORTH GEORGIA. 12Z SOUNDING A BIT LESS UNSTABLE THAN YESTERDAY WHICH MAY LESSEN RISK FOR SEVERE THUNDERSTORMS. SOUNDING ALSO SHOWS SOLID 15 KNOTS OF SOUTHWEST FLOW UP THROUGH 400MB. THIS SHOULD KEEP THE EAST COAST SEA BREEZE PRESSED UP AGAINST THE COAST. THUS EAST COAST CONVECTION LIKELY TO GET A LATE START TODAY. CONVECTION MOVING INLAND FROM GULF WEAKENING UPON LANDFALL. THIS MAY CHANGE AS DAY GOES ON AND LAND DESTABILIZES. CURRENT ZONE GROUPINGS LOOK IN GOOD SHAPE SO NO CHANGES PLANNED OTHER THAN TO UPDATE WORDING. MARINE...NO CHANGES PLANNED. CAMP/CARROLL
Hazardous weather outlook, Jul 30, 12:45 PM EDT, 1 hour 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST SOUTHWEST TO WEST FLOW WILL CONTINUE OVER THE REGION TODAY. SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH MOST OF THE ACTIVITY ACROSS NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA. ACTIVITY OVER INTERIOR SOUTHEAST GEORGIA WILL FORM BY MID-AFTERNOON...WITH A BIT LESS COVERAGE. MOVEMENT OF STORMS WILL BE EAST NORTHEAST AT 15 MPH. RAIN MAY BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. THE STRONGEST STORMS WILL PRODUCE EXCESSIVE LIGHTNING AND WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
In the hours before
Special weather statement, Jul 30, 12:02 PM EDT, 1 hour 53 minutes before
FLZ025-032-301630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1202 PM EDT WED JUL 30 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL AND NORTHERN CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM... AT 1202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES EAST OF BALDWIN TO 3 MILES EAST OF MAXVILLE TO 7 MILES WEST OF MIDDLEBURG...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAXVILLE...BALDWIN...NORMANDY...MIDDLEBURG...JACKSONVILLE HEIGHTS...RIVERSIDE AND ASBURY LAKE THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS...MAINLY ALONG HIGHWAY 301 AND I-10 IN THE BALDWIN AREA. HESS
Special weather statement, Jul 30, 1:24 PM EDT, 31 minutes before
FLZ036-301800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 124 PM EDT WED JUL 30 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 2 PM... AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF NEWNANS LAKE...OR ABOUT 8 MILES EAST OF GAINESVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...GROVE PARK...GAINESVILLE AIRPORT...ORANGE HEIGHTS...WALDO AND MELROSE THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
Special weather statement, Jul 30, 1:34 PM EDT, 21 minutes before
FLZ023-030-031-301800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 134 PM EDT WED JUL 30 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN BAKER...EASTERN UNION AND BRADFORD COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 2 PM... AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF OLUSTEE TO RAIFORD TO SAMPSON...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLUSTEE...NEW RIVER...JOHNSTOWN...RAIFORD...SAMPSON...STARKE...SANDERSON AND LAWTEY THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:20 PM EDT | Special Marine Warning | JAX | 85 min | |
| Jul 29, 9:38 PM EDT | Special Marine Warning | JAX | 97 min | |
| Jul 30, 1:13 PM EDT | Special Marine Warning | JAX | 62 min | |
| Jul 30, 1:40 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 35 min |
| Jul 30, 2:32 PM EDT | Special Marine Warning | JAX | 58 min | |
| Jul 30, 4:41 PM EDT | Special Marine Warning | JAX | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.